# SDR 20001220SH001

- Difficulty date: December 4, 2000
- Submitted: December 20, 2000
- Operation: General aviation
- Aircraft: N288JB
- Make and model: Bell 206L-3
- Aircraft serial: 51288
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Shaft
- Part number: 206040320015
- Condition: Damaged
- Location: Cooler Blower
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED AIRCRAFT MAKING UNUSUAL NOISE.  ON INSPECTION, FOUND FORWARD BEARING RETAINING NUT ON OIL COOLER BLOWER SHAFT HAD LOST TORQUE.  LOCKING WASHER WAS FULLY ENGAGED AND INTACT, ON DISASSEMBLY, FOUND AFT FACE OF BEARING INNER RACE GROOVED AND DAMAGED BEYOND LIMITS.  BOARING INNER RACE HAD ROTATED ON SHAFT CAUSING WEAR ON SHAFT JOURNAL IN EXCESS OF LIMITS.  REPLACED SHAFT, BEARING, NUT AND LOCKING WASHER.  (X)
